Oklahoma, 2010

Flash Flood in Oklahoma, May 26, 2010

May 26, 2010 · NWS AMA · 1 event in 1 county or zone

Thunderstorms produced very heavy rainfall during the late afternoon and overnight hours which resulted in flash flooding across the eastern Oklahoma Panhandle. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Thunderstorms produced very heavy rainfall during the late afternoon and overnight hours which resulted in flash flooding across the eastern Oklahoma Panhandle. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 26, 2:43 PM CST, 22 minutes earlier.

Area forecast discussion, May 26, 2:43 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT WED MAY 26 2010

.DISCUSSION...
DAYTIME HEATING COMBINED WITH A FEW OUTFLOW BOUNDARIES ACROSS THE
PANHANDLES BROUGHT ABOUT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. THIS ACTIVITY SHOULD PERSIST THROUGH THE EVENING
HOURS BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. PLENTY OF
MOISTURE STILL DRAPED ACROSS THE PANHANDLES AS PWAT VALUES ARE
RUNNING BETWEEN 1.00 TO 1.25 INCHES. WITH RATHER SLOW STORM
MOVEMENT...ANY THUNDERSTORM WOULD BE POSSIBLE OF PRODUCING LOCALLY
HEAVY RAINFALL. WITH MODERATE INSTABILITY IN PLACE A FEW STRONG TO
MARGINALLY SEVERE THUNDERSTORMS COULD BE POSSIBLE THIS AFTERNOON AND
EVENING. POPS WILL CONTINUE THROUGH 06Z BEFORE REMOVING FROM THE
FORECAST.

SHORT TERM MODELS IN GOOD AGREEMENT ON BUILDING AN UPPER LEVEL RIDGE
ACROSS THE PANHANDLES THURSDAY INTO FRIDAY. THIS WILL PROMOTE A
WARMING TREND WITH TEMPERATURES RISING INTO THE UPPER 80S AND LOWER
90S...ALONG WITH AN END TO PRECIP CHANCES.

UPPER LEVEL RIDGING WILL BREAK DOWN HEADING INTO THE WEEKEND AS
WESTERN CONUS TROUGH EVOLVES. THIS TROUGH WILL MOVE INTO THE
NORTHERN PLAINS SATURDAY INTO SUNDAY. THE BRUNT OF THE FORCING AND
DYNAMICS SHOULD REMAIN WELL NORTH OF THE PANHANDLES. BOTH THE
GFS/EURO SEND A COLD FRONT THROUGH THE PANHANDLES SUNDAY...BUT WILL
OPT FOR A DRY FORECAST DURING THIS TIME FRAME.

EXTENDED RANGE MODELS HAVE ZONAL FLOW BECOMING ESTABLISHED ACROSS
THE CENTRAL CONUS TOWARDS THE LATTER PART OF THE WEEKEND INTO EARLY
NEXT WEEK...WITH TEMPS AT OR ABOVE NORMAL. FORECAST IN THE LATTER
PERIODS REMAINS IN TACT WITH NON MENTIONABLE POPS FOR NOW. ISOLATED
DIURNAL CONVECTION COULD BE POSSIBLE DURING THIS TIME BUT BELIEVE
THREAT IS TOO LOW ATTM TO WARRANT POPS.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  86  62  88  62 /  20   5   5   5   5
BEAVER OK                  61  88  62  90  63 /  20   5   5   5   5
BOISE CITY OK              57  86  59  88  58 /  20   5   5   5   5
BORGER TX                  64  88  64  90  66 /  20   5   5   5   5
BOYS RANCH TX              60  87  61  89  62 /  20   5   5   5   5
CANYON TX                  60  86  62  88  61 /  20   5   5   5   5
CLARENDON TX               63  87  63  89  63 /  20   5   5   5   5
DALHART TX                 58  87  60  89  61 /  20   5   5   5   5
GUYMON OK                  60  89  61  91  62 /  20   5   5   5   5
HEREFORD TX                60  85  61  88  59 /  20   5   5   5   5
LIPSCOMB TX                61  88  62  89  63 /  20   5   5   5   5
PAMPA TX                   62  86  63  88  63 /  20   5   5   5   5
SHAMROCK TX                63  87  63  90  65 /  20   5   5   5   5
WELLINGTON TX              64  88  64  90  66 /  20   5   5   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/10
Hazardous weather outlook, May 26, 2:12 PM CST, 53 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT WED MAY 26 2010

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
312 PM CDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES TONIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT.

GOEHRING

In the hours before

Local storm report, May 26, 1:11 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
211 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     HAIL             15 N GUYMON             36.90N 101.48W
05/24/2010  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

0110 PM     HAIL             GUYMON                  36.69N 101.48W
05/24/2010  E1.75 INCH       TEXAS              OK   TRAINED SPOTTER

            GOLFBALL SIZE HAIL... DELAYED REPORT

0112 PM     HAIL             GUYMON                  36.69N 101.48W
05/24/2010  E1.00 INCH       TEXAS              OK   PUBLIC

0128 PM     HAIL             3 NE GUYMON             36.72N 101.44W
05/24/2010  E0.75 INCH       TEXAS              OK   BROADCAST MEDIA

0230 PM     HAIL             2 NW HARDESTY           36.63N 101.22W
05/24/2010  E1.00 INCH       TEXAS              OK   BROADCAST MEDIA

0314 PM     HAIL             4 WSW BAKER             36.85N 101.09W
05/24/2010  M2.00 INCH       TEXAS              OK   STORM CHASER

0340 PM     HAIL             8 SSE WHITE DEER        35.33N 101.11W
05/24/2010  E2.50 INCH       CARSON             TX   PUBLIC

0401 PM     HAIL             GROOM                   35.20N 101.11W
05/24/2010  E1.50 INCH       CARSON             TX   AMATEUR RADIO

0411 PM     HAIL             3 E PAMPA               35.55N 100.91W
05/24/2010  M1.00 INCH       GRAY               TX   AMATEUR RADIO

0413 PM     DOWNBURST        1 N GROOM               35.22N 101.11W
05/24/2010  E70 MPH          CARSON             TX   AMATEUR RADIO

0415 PM     HAIL             PAMPA                   35.55N 100.96W
05/24/2010  E1.75 INCH       GRAY               TX   PUBLIC

0415 PM     HAIL             GROOM                   35.20N 101.11W
05/24/2010  E2.00 INCH       CARSON             TX   AMATEUR RADIO

0419 PM     HAIL             22 NW MIAMI             35.92N 100.92W
05/24/2010  M1.75 INCH       ROBERTS            TX   AMATEUR RADIO

0514 PM     HAIL             5 E PAMPA               35.55N 100.88W
05/24/2010  E1.00 INCH       GRAY               TX   TRAINED SPOTTER

0515 PM     HAIL             15 W PERRYTON           36.39N 101.07W
05/24/2010  E1.25 INCH       OCHILTREE          TX   PUBLIC

0515 PM     HAIL             15 SW PAMPA             35.39N 101.15W
05/24/2010  E2.00 INCH       CARSON             TX   PUBLIC

0520 PM     HAIL             MIAMI                   35.69N 100.64W
05/24/2010  M1.25 INCH       ROBERTS            TX   FIRE DEPT/RESCUE

0523 PM     HAIL             MIAMI                   35.69N 100.64W
05/24/2010  E1.00 INCH       ROBERTS            TX   PUBLIC

0550 PM     NON-TSTM WND DMG 3 N SLAPOUT             36.66N 100.12W
05/24/2010                   BEAVER             OK   EMERGENCY MNGR

            TREES BLOWN DOWN

0550 PM     NON-TSTM WND DMG 1 E SLAPOUT             36.62N 100.10W
05/24/2010                   BEAVER             OK   EMERGENCY MNGR

            FUEL TANK BLOWN OFF SETTING

0600 PM     HAIL             8 SW CANADIAN           35.83N 100.48W
05/24/2010  E1.00 INCH       HEMPHILL           TX   PUBLIC

0605 PM     HAIL             5 S CANADIAN            35.84N 100.38W
05/24/2010  E0.88 INCH       HEMPHILL           TX   PUBLIC

0625 PM     HAIL             16 NE CANADIAN          36.07N 100.18W
05/24/2010  E1.25 INCH       LIPSCOMB           TX   PUBLIC

0645 PM     HAIL             18 SE CANADIAN          35.73N 100.16W
05/24/2010  E1.75 INCH       HEMPHILL           TX   STORM CHASER

            APPROX 15 MILES EAST OF HWY 83 ON 33.

0800 PM     HAIL             HIGGINS                 36.12N 100.03W
05/24/2010  E1.00 INCH       LIPSCOMB           TX   PUBLIC

0829 PM     TORNADO          4 W SPEARMAN            36.20N 101.27W
05/24/2010                   HANSFORD           TX   BROADCAST MEDIA

            TORNADO WAS ON THE GROUND FOR 13 MINUTES. TORNADO BEGAN
            ABOUT 4 MILES WEST OF SPEARMAN AND ENDED ABOUT 4 MILES
            NW OF SPEARMAN. MINOR DAMAGE TO STRUCTURES ON FARMSTEAD
            AND LARGE TREE LIMBS DOWNED. DAMAGE CONSISTENT WITH EF0
            TORNADO.

0837 PM     TORNADO          3 W SPEARMAN            36.20N 101.25W
05/24/2010                   HANSFORD           TX   TRAINED SPOTTER

            SATELLITE TORNADO OCCURRING WITHIN CIRCULATION OF MAIN
            TORNADO. 4 NW OF SPEARMAN.

0847 PM     TORNADO          4 NW SPEARMAN           36.24N 101.24W
05/24/2010                   HANSFORD           TX   TRAINED SPOTTER

            TWO BRIEF TORNADO TOUCHDOWNS WITHIN THE SAME STORM
            AFTER MAIN TORNADO WEST OF SPEARMAN LIFTED.

0852 PM     HAIL             5 N AMARILLO            35.27N 101.83W
05/24/2010  E0.88 INCH       POTTER             TX   AMATEUR RADIO

0856 PM     TORNADO          SPEARMAN                36.20N 101.19W
05/24/2010                   HANSFORD           TX   AMATEUR RADIO

            REPORTED ALSO BY RELIABLE STORM SPOTTER

0915 PM     HAIL             CLARENDON               34.94N 100.89W
05/24/2010  E1.25 INCH       DONLEY             TX   LAW ENFORCEMENT

0925 PM     HAIL             2 N PERRYTON            36.42N 100.80W
05/24/2010  E1.00 INCH       OCHILTREE          TX   LAW ENFORCEMENT

0930 PM     TSTM WND GST     10 SW BEAVER            36.71N 100.65W
05/24/2010  E70 MPH          BEAVER             OK   EMERGENCY MNGR

0941 PM     HAIL             1 W CLARENDON           34.94N 100.91W
05/24/2010  E1.25 INCH       DONLEY             TX   LAW ENFORCEMENT

1015 PM     HAIL             2 N PANTEX              35.35N 101.58W
05/24/2010  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

1017 PM     TSTM WND GST     10 S FARNSWORTH         36.18N 100.97W
05/24/2010  E60 MPH          OCHILTREE          TX   TRAINED SPOTTER

1035 PM     HAIL             CLARENDON               34.94N 100.89W
05/24/2010  E1.00 INCH       DONLEY             TX   PUBLIC

1039 PM     HAIL             LELIA LAKE              34.90N 100.77W
05/24/2010  E1.75 INCH       DONLEY             TX   LAW ENFORCEMENT

1045 PM     HAIL             8 N LELIA LAKE          35.02N 100.77W
05/24/2010  E2.75 INCH       DONLEY             TX   LAW ENFORCEMENT

1050 PM     HAIL             11 S BORGER             35.50N 101.40W
05/24/2010  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

1107 PM     HAIL             6 ESE BORGER            35.63N 101.30W
05/24/2010  E1.75 INCH       HUTCHINSON         TX   PUBLIC

1110 PM     HAIL             5 E CLARENDON           34.94N 100.80W
05/24/2010  E1.00 INCH       DONLEY             TX   PUBLIC

1115 PM     HAIL             8 E CANYON              34.98N 101.78W
05/24/2010  E1.00 INCH       RANDALL            TX   PUBLIC

1145 PM     HAIL             AMARILLO                35.20N 101.82W
05/24/2010  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

            ON AMARILLO BLVD BETWEEN FLORIDA AND KENTUCKY

1145 PM     HAIL             1 WNW AMARILLO          35.21N 101.84W
05/24/2010  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

            ON AMARILLO BLVD BETWEEN THE STREETS OF FLORIDA AND
            KENTUCKY

1202 AM     HAIL             2 N AMARILLO            35.23N 101.82W
05/25/2010  E1.50 INCH       POTTER             TX   TRAINED SPOTTER

1210 AM     HAIL             4 WNW PAMPA             35.57N 101.02W
05/25/2010  E2.00 INCH       GRAY               TX   PUBLIC

1215 AM     HAIL             3 SW WHITE DEER         35.40N 101.21W
05/25/2010  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

1258 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            MEDIA REPORTED I-40 EAST AND WESTBOUND IS BEING CLOSED
            AT WASHINGTON DUE TO FLOODED UNDERPASS.

0100 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            MULTIPLE ROAD CLOSURES WITHIN AMARILLO. INTERSTATE 40
            CLOSED EAST AND WEST BOUND AT WASHINGTON. INTERSTATE 40
            AND ROSS AND INTERSTATE 40 AND COULTER ARE IMPASSABLE
            INTERSTATE 27 AND HILLSIDE... INTERSTATE 27 SOUTH NEAR
            BELL STREET IS CLOSED. THERE HAVE BEEN HIGH WATER
            RESCUES AT SEVERAL INTERSECTIONS WITHIN AMARILLO. TWO
            CARS HAVE BEEN OVERTURNED AT 34TH AND THE CANYON E-WAY.

0130 AM     HAIL             2 SW AMARILLO           35.18N 101.84W
05/25/2010  E1.75 INCH       POTTER             TX   PUBLIC

0130 AM     TSTM WND GST     2 SW AMARILLO           35.18N 101.84W
05/25/2010  M60 MPH          POTTER             TX   PUBLIC

0153 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            HIGH WATER RESCUE AT BELL STREET AND FULTON.

0154 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            INTERSTATE 40 WAS BLOCKED TO WESTBOUND TRAFFIC DUE TO
            UNDERPASS FLOODING AT INTERSTATE 40 AND ROSS.

0157 AM     FLASH FLOOD      1 W AMARILLO            35.20N 101.83W
05/25/2010                   POTTER             TX   BROADCAST MEDIA

            HIGH WATER RESCUE AT MESA CIRCLE AND WESTERN.

&&

EVENT NUMBER AMA1000516 AMA1000531 AMA1000517 AMA1000518 AMA1000519
AMA1000520 AMA1000521 AMA1000522 AMA1000523 AMA1000524 AMA1000525
AMA1000527 AMA1000526 AMA1000528 AMA1000540 AMA1000543 AMA1000529
AMA1000530 AMA1000535 AMA1000536 AMA1000533 AMA1000532 AMA1000534
AMA1000539 AMA1000538 AMA1000575 AMA1000541 AMA1000576 AMA1000545
AMA1000544 AMA1000546 AMA1000547 AMA1000586 AMA1000548 AMA1000568
AMA1000549 AMA1000550 AMA1000552 AMA1000557 AMA1000551 AMA1000572
AMA1000570 AMA1000569 AMA1000553 AMA1000555 AMA1000554 AMA1000571
AMA1000556 AMA1000559 AMA1000560 AMA1000584 AMA1000585 AMA1000561
AMA1000562 AMA1000563

NUTTALL
Special weather statement, May 26, 1:16 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
216 PM CDT WED MAY 26 2010

TXZ002>004-007>009-261945-
SHERMAN TX-HANSFORD TX-OCHILTREE TX-ROBERTS TX-HUTCHINSON TX-MOORE
216 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT FOR MOORE...HUTCHINSON...
ROBERTS...OCHILTREE...HANSFORD AND SHERMAN COUNTIES.

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A LINE OF STRONG THUNDERSTORMS FROM 16 MILES EAST OF STINNETT TO
PRINGLE...MOVING EAST AT 5 MPH.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG
Local storm report, May 26, 1:35 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             PRINGLE                 35.95N 101.46W
05/26/2010  E1.00 INCH       HUTCHINSON         TX   PUBLIC

&&

EVENT NUMBER AMA1000587

SP
Special weather statement, May 26, 1:40 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
240 PM CDT WED MAY 26 2010

OKZ001-002-TXZ001-002-007-262030-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-MOORE TX-
240 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR MOORE...SHERMAN...
DALLAM...TEXAS AND CIMARRON COUNTIES.

AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF KEYES TO
CACTUS...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

NUTTALL
Special weather statement, May 26, 2:29 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT WED MAY 26 2010

TXZ002-007-262100-
SHERMAN TX-MOORE TX-
329 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR MOORE AND SHERMAN
COUNTIES.

AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM OVER CACTUS...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

LG
Special weather statement, May 26, 2:31 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT WED MAY 26 2010

TXZ008-262100-
HUTCHINSON TX-
331 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR HUTCHINSON COUNTY.

AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM OVER STINNETT...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG

The radar

The Dodge City radar (KDDC), 107 km away, was scanning. The volume nearest the first event began at 21:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Beaver

When
May 26, 3:05 PM CST to 7:50 PM CST
Where
Beaver County, 2.37 mi NW of Forgan to 2.17 mi ENE of Forgan
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.919, -100.565

The Beaver County Oklahoma Emergency Manager reported fast flowing water two feet deep in the town of Forgan. Twelve to sixteen inches of water was reported flowing over U.S. Highway 64 near Forgan and also across Oklahoma State Highway 23 and U.S. Highway 270. Numerous county roads and some highways were closed due to the flash flooding. A few roads in the town of Forgan eroded slightly due to the excess water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233544.